Thunderstorm Wind, Adams
- When
- July 2, 3:35 PM CST
- Where
- Adams County, Kingston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.417, -91.283
Several trees were blown down around Kingston.
6 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 2, 1:00 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT SAT JUL 2 2005 .SHORT TERM... LATEST SATELLITE IMAGERY WAS SHOWING A SHORT WAVE THAT HAD TRIGGERED AN MCS WITH A GOOD COOL POOL OVER EAST TEXAS AND WESTERN LOUISIANA. ON THE SURFACE AN ILL-DEFINED BOUNDARY CONTINUE TO BE DRAPED ACROSS THE REGION. THE 850 THETA RIDGE AXIS AND MID LEVEL WINDS SHOULD PUSH THE COMPLEX SOUTHWEST OF THE REGION...POSSIBLE CAUSING SOME EVENING CONVECTION IN THE SOUTH...WHERE BEST EVENING LOW POPS WILL BE FORECASTED. THE GFS SEEMED TO DO THE BEST JOB IN TRACKING THE COMPLEX SOUTHWEST OF THE REGION. MID LEVEL WIND FLOW OF AROUND 20KTS WILL BE SUPPORTIVE OF MULTICELL LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS. STILL EXPECT STEEP LOW LEVEL LAPSE RATES TO DEVELOP THAT WOULD BE SUPPORTIVE OF DAMAGING DOWNBURST WINDS IN STRONGER STORMS FOR LATE THIS AFTERNOON AND INTO THE EARLY EVENING. BELIEVE THE POSSIBILITY FOR GREATER SHOWER/THUNDERSTORM COVERAGE MAY OCCUR OVER EAST LOUISIANA AND SOUTH MISSISSIPPI WHERE WEAK FORCING FROM THE TROUGH SHOULD PROVIDE ENHANCEMENT. ALSO SOME COASTAL CONVECTION SHOULD PROVIDE SOME OUTFLOW BOUNDARIES IN ORDER TO TRIGGER SOME CONVECTION IN OUR SOUTHERN COUNTIES FOR LATE THIS AFTERNOON AND EARLY THIS EVENING. CONVECTION SHOULD DIMINISH QUICKLY AFTER SUNSET...TO BE FOLLOWED BY A QUIET REMAINDER OF THE NIGHT. SUNDAY SHOULD NOT BE A WHOLE LOT DIFFERENT THAN TODAY IN TERMS OF THUNDERSTORM LOCATION AND COVERAGE. THE WEAKENING BOUNDARY IS NOT EXPECTED TO BE AS ACTIVE AND HAVE PLACED LOWER POPS ACCORDINGLY. FORECAST HIGH TEMPS SUNDAY ARE TRICKY WITH MAV/MET GUIDANCE SUGGESTING UPPER 90S MAY BE MET IN THE DELTA REGION...WITH MID 90S ELSEWHERE. WILL KEEP LOW TO MID 90S AREA WIDE...AS LOW LEVEL TEMPS DO NOT FAVOR UPPER 90S. /#17/ LONGTERM... SUNDAY NIGHT THROUGH MONDAY NIGHT...WARM/HUMID CONDITIONS TYPICAL OF JULY TO PERSIST. THE SFC FRONT THAT HAS AFFECTED THE AREA OVER THE PAST FEW DAYS WILL WASH OUT...HOWEVER A WEAK SHEAR AXIS ALOFT WILL LINGER. THIS WILL MAINTAIN SLGT CHC/LOW END CHC POPS ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS. TUESDAY THROUGH SATURDAY...OPS MED RANGE GUIDANCE AND ENSEMBLES CONTINUE TO BE IN GENERAL AGREEMENT WITH THE EVOLUTION OF THE UPPER PATTERN THROUGH NEXT WEEK. WEAK RIDGING ALOFT LOOKS TO BUILD IN OVER THE INTERMOUNTAIN WEST WHILE THE EASTERN CONUS WILL BE INFLUENCED BY WEAK TROUGHING. WILL BE CLOSELY MONITORING A LARGE AREA OF MOISTURE/DISTURBED WX OVER THE WESTERN CARRIBEAN. TROPICAL CONSEQUENCES ARE UNCERTAIN AT THIS POINT...VIEW THE LATEST TWOAT FROM THE NHC FOR MORE INFO...HOWEVER THIS FEATURE IS EXPECTED TO MOVE INTO THE GULF OVER THE NEXT FEW DAYS AND SPREAD A PLUME OF HIGH PW AIR (2-2.5 INCHES) INTO THE REGION AROUND MIDWEEK. CURRENT POP FORECAST HANDLES THE SITUATION QUITE WELL...WITH VALUES IN THE HIGH CHC RANGE TUE THROUGH THU. BULK OF THE AFOREMENTIONED MOISTURE PLUME SHOULD EXIT TO OUR EAST BY FRIDAY...HOWEVER THE AREA WILL STILL BE INFLUENCED BY TYPICAL SUMMERTIME AFTERNOON/EVENING CONVECTION AND HAVE STOOD PAT WITH CLIMO POPS. TEMP WISE...A BIT OF A TRICKY FORECAST IN THIS REGARD. AM EXPECTING FAIR AMOUNT OF CLOUDS AND SHRA/TSRA ACTIVITY THU THROUGH THUR. THUS HAVE KEPT HIGHS BELOW AVG IN MY SOUTH AND CLOSER TO AVG ELSEWHERE. CERTAINLY COULD BE COOLER IF CONVECTION OVERSPREADS THE REGION EARLY IN THE DAY. BY WEEKS END...TEMPS SHOULD RETURN TO VALUES TYPICAL OF JULY. /GAGAN/ && .AVIATION...WITH CURRENT INSTABILITY TRENDS EXPECT VCTS AT KMEI AND KHBG...BEFORE ENDING AFTER SUNSET. MOST STATIONS SHOULD DROP DOWN IN THE MVFR RANGE ALONG...OR SHORTLY AFTER...MIDNIGHT. TEMPORARY IFR REDUCTIONS WILL BE POSSIBLE AS WELL TOWARD DAWN ALTHOUGH IM ONLY CONFIDENT AT PINPOINTING KGWO AND KGLH FOR AT THIS TIME. OTHERWISE...EXPECT VCTS SHOWERS AND STORMS COMING IN ON MAINLY SUNDAY AFTERNOON FOR MAINLY KMEI AND KHBG WITH A LOW CHANCE AT KJAN. /#17/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 17 LONG TERM: GAGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT SAT JUL 02 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031958- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 258 PM CDT SAT JUL 02 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS CONTAINING WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND THIS EVENING. THE AREA MOST PRONE TO GETTING SEVERE STORMS IS GENERALLY SOUTH OF A WINNSBORO LOUISIANA TO PORT GIBSON AND LAUREL MISSISSIPPI LINE. ISOLATED STRONG STORMS WILL BE POSSIBLE ACROSS CENTRAL MISSISSIPPI ...GENERALLY ALONG AND JUST SOUTH OF INTERSTATE 20. A COMPLEX OF STRONG TO ISOLATED SEVERE STORMS MOVING THROUGH CENTRAL LOUISIANA WILL MOVE THROUGH EASTERN LOUISIANA AND PORTIONS OF SOUTHERN MISSISSIPPI LATE THIS AFTERNOON AND EVENING. THE HIGH DEGREE OF INSTABILITY IN THE RISK AREA SUGGESTS THAT DAMAGING WIND GUSTS MAY OCCUR IN THE STRONGEST STORMS. STORMS SHOULD DIMINISH QUICKLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SATURDAY JULY 9TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT SAT JUL 2 2005 LAZ023>026-MSZ053>055-059>066-072>074-030200- CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-TENSAS LA- ADAMS MS-CLAIBORNE MS-COPIAH MS-COVINGTON MS- FORREST MS-FRANKLIN MS-JEFFERSON MS-JEFFERSON DAVIS MS- JONES MS-LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS- SIMPSON MS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 579 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 4 PARISHES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA FRANKLIN TENSAS IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES IN CENTRAL MISSISSIPPI COPIAH SIMPSON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON THIS INCLUDES THE CITIES OF...BASSFIELD...BROOKHAVEN...BUDE... COLLINS...COLUMBIA...CRYSTAL SPRINGS...FAYETTE...FERRIDAY... HARRISONBURG...HATTIESBURG...HAZLEHURST...JONESVILLE...LAUREL... LUMBERTON...MAGEE...MEADVILLE...MENDENHALL...MONTICELLO... MOUNT OLIVE...NATCHEZ...NEW HEBRON...NEWELLTON...PORT GIBSON... PRENTISS...PURVIS...ROXIE...ST. JOSEPH...VIDALIA...WATERPROOF... WESSON...WEST FERRIDAY...WEST HATTIESBURG AND WINNSBORO.
The national radar mosaic for the moment the first event began.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were blown down around Kingston.
Several trees and power lines were blown down.
A few trees were blown down along with numerous large limbs. One large limb fell through a sunroom and caused an injury.
A few trees were blown down.
Several trees and power lines were blown down.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466320, 5466321, 5466322, 5466323, 5466324, 5466325, 5466326.